Lake Huron, 2005

Marine Thunderstorm Winds in Lake Huron, June 14, 2005

June 14, 2005 · NWS DTX · 12 events in 8 counties and zones

10 marine thunderstorm wind, 2 marine hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 14, 2:30 PM EST, 35 minutes earlier.

Area forecast discussion, Jun 14, 2:30 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
330 PM EDT TUE JUN 14 2005

.SHORT TERM...TONIGHT AND WEDNESDAY

POTENT SHORT WAVE AND SEVERE CONVECTION WILL DOMINATE THE IMMEDIATE
SHORT TERM.  IMPRESSIVE 500MB JET OF 60KTS WAS NOSING INTO THE LOWER
HALF OF THE STATE WITH SURFACE BASED CAPES CLIMBING OVER 2000 J/KG.
WINDS ARE STILL SLIGHTLY BACKED ALONG THE NEARSHORE AND HOURLY SPC
MESOSCALE ANALYSIS SHOWS HIGHER EHI VALUES ACROSS THOSE VICINITIES.
THUS, A SLIGHT TORNADO RISK EXISTS WITHIN INDIVIDUAL CELLS.  FROPA
WILL OCCUR RIGHT AROUND 00Z WITH PLENTY OF BKN STRATUS UPSTREAM.
DEWPOINTS WILL DROP BACK TO AROUND 60 AS SURFACE LOW TRACKS ACROSS
THE STRAIGHTS.

SECONDARY TROF /COLD FRONT/ IS SET TO MOVE ACROSS THE STATE ON
WEDNESDAY ACCOMPANIED BY SHORT WAVE ALOFT.  WITH SHARP TROF,
INCREASING LOW LEVEL CONVERGENCE AND GIVEN UPSTREAM RADAR MOSAICS,
WE WILL GO WITH SCATTERED SHOWERS ACROSS THE ENTIRE REGION.  SHOWERS
MAY BE A LITTLE MORE CONCENTRATED ACROSS THE THUMB AND ADJACENT LAKE
HURON COUNTIES WITH DEEPER LAYER MOISTURE EXPECTED.  TEMPERATURES
WILL SEEM QUITE CHILLY, WHEN COMPARED TO THE PAST WEEK, WITH HIGHS
GENERALLY IN THE MID-UPPER 60S.  WITH INCREASING GRADIENT AND BUFKIT
MOMENTUM XFER ALGORITHM, IT WILL BE A BIT ON THE BREEZY SIDE WITH
SOME GUSTS TO NEAR 30 MPH POSSIBLE.

&&

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY

MODELS TODAY SHOW GOOD CONSENSUS AT 500 MB...DEPICTING SECOND
LOW/TROUGH PIVOTING SOUTHWARD ACROSS FORECAST AREA THURSDAY AND
THURSDAY NIGHT. AT THE SURFACE...ENHANCED CYCLONIC
CURVATURE/CONVERGENCE BY THURSDAY AS LOW ALOFT COMES SOUTHWARD.

850 TO 500 MB RELATIVE HUMIDITY ON THE DECREASE WEDNESDAY NIGHT
BEFORE INCREASING AGAIN THURSDAY...THEN MOISTURE PEELING ON OUT
FRIDAY. 925 MB MOISTURE MODEST TO GOOD INTO FRIDAY.

LOW TO MID LEVEL OMEGA LIFT MODEST THURSDAY INTO THURSDAY NIGHT...
OTHERWISE LITTLE OR NONE THROUGH FRIDAY. 850 TO 500 MB QVECTOR
CONVERGENCE VERY MODEST DEVELOPING BY THURSDAY AND CONTINUING INTO
THURSDAY NIGHT. 12Z GFS/NAM RUNS DEPICT MODEST INSTABILITY
THURSDAY...IN TERMS OF LIFTED INDICES/CAPES...TO SUPPORT AT LEAST
ISOLATED THUNDERSTORM MENTION.

ALL IN ALL...A SIGNIFICANT TREND TO COOLER AND DRIER/LESS HUMID
WEATHER INTO FRIDAY...AS 850 MB TEMPERATURES FALL THROUGH THE SINGLE
DIGITS. NOT MUCH CHANGE FROM EARLIER PRECIPITATION
FORECASTS...ALTHOUGH WILL GO JUST SLIGHT CHANCE OF LIGHT SHOWERS
WEDNESDAY NIGHT WITH AREA BASICALLY BETWEEN UPPER LOWS/TROUGHS AND
CONDITIONS RATHER STABLE.

MODELS IN THE MEDIUM RANGE SHOW MID LEVEL LOW FINALLY PULLING
EAST/SOUTHEAST FRIDAY...REASONABLY GOOD MODEL CONSENSUS FOR
SOUTHEAST MI AREA...FOLLOWED BY RIDGING/RISING HEIGHTS CARRYING
RIGHT ON THROUGH EARLY NEXT WEEK. CANADIAN GLOBAL WAS CONSIDERABLY
MORE RELUCTANT TO MOVE SYSTEM OUT OF THE EASTERN LAKES REGION. AT
THE SURFACE...BROAD CYCLONIC FLOW PROLONGED BY INFLUENCE OF UPPER
LEVEL LOW/TROUGH INTO FRIDAY...THEN HIGH PRESSURE GRADUALLY BUILDS
IN FROM THE WEST AND NORTHWEST. EXPECT TO SEE INCREASING RETURN FLOW
TRYING TO SET UP BY TUESDAY. WILL THUS BOOST MAXIMUM TEMPERATURES
FOR MONDAY AND TUESDAY ABOVE THOSE OF MEX GUIDANCE. OTHERWISE NOT
MANY CHANGES...DRY FROM FRIDAY THROUGH TUESDAY PERIOD.

&&

.AVIATION...ISSUED 131 PM EDT TUE

TIMING FOR THE LINE OF CONVECTION WILL BE THE MAIN ISSUE AS CURRENT
VWP SUGGESTS WE WILL BE ABLE TO TAP INTO 40KTS WITH STORM PASSAGE.
BEST THOUGHTS ARE BETWEEN 19-23Z FOR THE SEVERE CONVECTION, TO BE
FOLLOWED BY MVFR CEILINGS TONIGHT AND SOME SHOWERS TOWARD DAYBREAK.
ACROSS THE NORTHERN TAF SITES, BASED ON UPSTREAM CONDITIONS, WE
COULD EXPERIENCE MARGINAL IFR CEILINGS AS THE UPPER LOW TRANSVERSES
EAST AND COLD ADVECTION COMMENCES ACROSS THE NORTHERN COUNTIES FIRST.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...SEVERE THUNDERSTORM WATCH 481 IN EFFECT...UNTIL 7 PM.
LAKE HURON...SEVERE THUNDERSTORM WATCH 481 IN EFFECT...UNTIL 7 PM.
LAKE ST CLAIR...SEVERE THUNDERSTORM WATCH 481...UNTIL 7 PM.
MI WATERS OF LAKE ERIE...SEVERE THUNDERSTORM WATCH 481...UNTIL 7 PM.

&&

AVIATION...SHULER
SHORT TERM...BGM
LONG TERM...DWD
Hazardous weather outlook, Jun 14, 11:42 AM EST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1242 PM EDT TUE JUN 14 2005

MIZ047>049-053>055-060>063-068>070-075-076-082-083-150915-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
1242 PM EDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORM WATCH #481 IS IN EFFECT FOR ALL OF SOUTHEAST
LOWER MICHIGAN UNTIL 7 PM EDT...

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON... MAINLY BETWEEN
1 PM AND 7 PM. THERE IS A MODERATE RISK FOR SEVERE WEATHER WITH
THESE STORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
TO 75 MPH AND HAIL TO ONE INCH IN DIAMETER. IN ADDITION...ANY
THUNDERSTORM THAT DEVELOPS THIS AFTERNOON WILL HAVE THE POTENTIAL TO
PRODUCE BRIEF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.
ACROSS THE THUMB AND ADJACENT LAKE HURON LOCATIONS...THE POSSIBILITY
FOR A TORNADO EXISTS.  THUNDERSTORMS WILL MOVE NORTHEAST NEAR 40 MPH.

A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE
REGION THIS AFTERNOON AND EVENING. THIS FRONT WILL INTERACT WITH A
MOIST AND UNSTABLE AIRMASS OVER SOUTHEAST LOWER MICHIGAN TO TRIGGER
STRONG TO SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY NIGHT AND THURSDAY
AS AN UPPER LEVEL LOW PRESSURE SYSTEM RESIDES OVER THE REGION.
SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION IS REQUESTED.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-150915-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI-
1235 AM EDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR
AND THE MICHIGAN WATERS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

...SEVERE THUNDERSTORM WATCH #481 IS IN EFFECT FOR LAKE HURON...LAKE
ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE UNTIL 7 PM EDT...

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON... MAINLY BETWEEN
2 PM AND 7 PM. THERE IS A MODERATE CHANCE OF SEVERE WEATHER WITH
THESE STORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 65 KNOTS AND HAIL TO ONE INCH IN DIAMETER. ANY THUNDERSTORM
THAT DEVELOPS TODAY WILL HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. STORMS WILL MOVE
NORTHEAST AT 40 MPH.

A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE
REGION THIS AFTERNOON AND EVENING. THIS FRONT WILL INTERACT WITH A
MOIST AND UNSTABLE AIRMASS OVER SOUTHEAST MICHIGAN TO TRIGGER STRONG
TO POSSIBLY SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY NIGHT AND THURSDAY
AS AN UPPER LEVEL LOW PRESSURE SYSTEM RESIDES OVER THE REGION.
SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION IS REQUESTED.

BGM

HTTP://WEATHER.GOV/DETROIT  (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 14, 11:40 AM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1240 PM EDT TUE JUN 14 2005

LCZ422>423-460-LEZ444-LHZ421>422-MIZ047>049-
053>055-060>063-068>070-075>076-082>083-142300-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
BAY-GENESEE-HURON-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MIDLAND-
MONROE-OAKLAND-SAGINAW-ST. CLAIR-SANILAC-SHIAWASSEE-TUSCOLA-
WASHTENAW-WAYNE-
1240 PM EDT TUE JUN 14 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
481 IN EFFECT UNTIL 7 PM EDT FOR THE FOLLOWING AREA...

IN MICHIGAN THIS WATCH INCLUDES 17 COUNTIES

IN SOUTHEAST MICHIGAN

BAY... GENESEE... HURON...
LAPEER... LENAWEE... LIVINGSTON...
MACOMB... MIDLAND... MONROE...
OAKLAND... SAGINAW... SANILAC...
SHIAWASSEE... ST. CLAIR... TUSCOLA...
WASHTENAW... WAYNE...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

DETROIT RIVER... LAKE ST. CLAIR... ST. CLAIR RIVER...
MICHIGAN WATERS OF LAKE ERIE...
HARBOR BEACH TO PORT SANILAC MI... INNER SAGINAW BAY...
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI
OUTER SAGINAW BAY... PORT AUSTIN TO HARBOR BEACH MI...
PORT SANILAC TO PORT HURON MI...

THIS INCLUDES THE CITIES OF...WARREN...SAGINAW...PONTIAC...
ANN ARBOR...HOWELL...BAY CITY...DETROIT...PORT HURON...ADRIAN...
BAD AXE...OWOSSO...SANDUSKY...LAPEER...MONROE...FLINT...
MIDLAND AND CARO.
Local storm report, Jun 14, 2:05 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
305 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     HAIL             BURT                    43.24N 83.91W
06/14/2005  1.00 INCH        SAGINAW            MI   TRAINED SPOTTER

            QUARTER SIZED HAIL AND WIND GUSTS AT LEAST 60 MPH.

&&

SHULER
Local storm report, Jun 14, 2:07 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
307 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     TSTM WND GST     BURT                    43.24N 83.91W
06/14/2005  60 MPH           SAGINAW            MI   TRAINED SPOTTER

            GUSTS ESTIMATED AT 60 MPH. TRAINED SPOTTER CAN HEAR
            BRANCHES BREAKING. ITEMS IN HIS YARD ARE BEING BLOWN
            AROUND.

&&

SHULER
Local storm report, Jun 14, 2:41 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
341 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     TSTM WND DMG     FAIRGROVE               43.52N 83.54W
06/14/2005                   TUSCOLA            MI   TRAINED SPOTTER

            WINDS ESTIMATED AT 70 TO 80 MPH. AN ANTENNA WAS SNAPPED
            IN HALF. POLICE SCANNER REPORTS OF TREES AND POWER LINES
            DOWN IN THE FAIRGROVE AREA.

0336 PM     HAIL             FAIRGROVE               43.52N 83.54W
06/14/2005  1.00 INCH        TUSCOLA            MI   TRAINED SPOTTER

            QUARTER SIZED HAIL COMING DOWN IN SHEETS.

&&

SHULER
Local storm report, Jun 14, 2:58 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
358 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     1 N VASSAR              43.39N 83.58W
06/14/2005                   TUSCOLA            MI   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED LARGE TREE 4 FEET IN DIAMETER
            DOWN ON BARN. AT LEAST 3 TELEPHONE POLES SNAPPED IN HALF.
            TREE DEBRIS ALL OVER THE PLACE.

&&

SHULER

The radar

The Detroit radar (KDTX), 110 km away, was scanning. The volume nearest the first event began at 20:04 UTC.

Open the radar archive at this moment

Event by event

10 marine thunderstorm wind, 2 marine hail. Local standard time, as filed.

Marine Thunderstorm Wind, Inner Saginaw Bay & Sw of Pt Au Gres to Bay Port Mi

When
June 14, 3:05 PM EST
Where
Inner Saginaw Bay & Sw of Pt Au Gres to Bay Port Mi marine zone, Saginaw River Mouth
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.650, -83.833

Marine Hail, Hbr Beach to Pt Sanilac Mi

When
June 14, 3:18 PM EST
Where
Hbr Beach to Pt Sanilac Mi marine zone, Harbor Beach
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.833, -82.650

Marine Hail, Lh Hbr Beach to Pt Sanilac 5nm Offshore to Intl Border

When
June 14, 3:18 PM EST
Where
Lh Hbr Beach to Pt Sanilac 5nm Offshore to Intl Border marine zone, Harbor Beach
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.833, -82.650

Marine Thunderstorm Wind, Pt Austin to Hbr Beach Mi

When
June 14, 3:20 PM EST
Where
Pt Austin to Hbr Beach Mi marine zone, Port Austin
Measured
54 kt (62 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
44.050, -83.000

Marine Thunderstorm Wind, Lh Pt Austin to Hbr Beach Mi 5nm Offshore to Intl Border

When
June 14, 3:20 PM EST
Where
Lh Pt Austin to Hbr Beach Mi 5nm Offshore to Intl Border marine zone, Port Austin
Measured
54 kt (62 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
44.050, -83.000

Marine Thunderstorm Wind, Outer Saginaw Bay & Sw of Alabaster to Pt Austin Mi

When
June 14, 3:50 PM EST
Where
Outer Saginaw Bay & Sw of Alabaster to Pt Austin Mi marine zone, Charity Island
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
44.017, -83.350

Marine Thunderstorm Wind, Pt Austin to Hbr Beach Mi

When
June 14, 4:20 PM EST
Where
Pt Austin to Hbr Beach Mi marine zone, Port Austin
Measured
35 kt (40 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
44.050, -83.000

Marine Thunderstorm Wind, Lh Pt Austin to Hbr Beach Mi 5nm Offshore to Intl Border

When
June 14, 4:20 PM EST
Where
Lh Pt Austin to Hbr Beach Mi 5nm Offshore to Intl Border marine zone, Port Austin
Measured
35 kt (40 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
44.050, -83.000

Marine Thunderstorm Wind, Hbr Beach to Pt Sanilac Mi

When
June 14, 4:20 PM EST
Where
Hbr Beach to Pt Sanilac Mi marine zone, Harbor Beach
Measured
35 kt (40 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.833, -82.650

Marine Thunderstorm Wind, Lh Hbr Beach to Pt Sanilac 5nm Offshore to Intl Border

When
June 14, 4:20 PM EST
Where
Lh Hbr Beach to Pt Sanilac 5nm Offshore to Intl Border marine zone, Harbor Beach
Measured
35 kt (40 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.833, -82.650

Marine Thunderstorm Wind, Pt Sanilac to Pt Huron Mi

When
June 14, 4:44 PM EST
Where
Pt Sanilac to Pt Huron Mi marine zone, Lakeport
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.117, -82.483

Marine Thunderstorm Wind, Lh Pt Sanilac to Pt Huron 5nm Offshore to Intl Border

When
June 14, 4:44 PM EST
Where
Lh Pt Sanilac to Pt Huron 5nm Offshore to Intl Border marine zone, Lakeport
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.117, -82.483

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.
Marine Hail
Hail three-quarters of an inch or larger over water.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Huron in 2005Every state in 2005This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460020, 5460017, 5460018, 5460015, 5460016, 5460019, 5460096, 5460097, 5460098, 5460099, 5460100, 5460101.